MAUDE Adverse Event Report: BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; PLATE, FIXATION, BONE

BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products- zimmer biomet contra angle blade catalog #: sp-2379 lot #: unknown.
 
Event or Problem Description
It was reported that the driver broke as the surgeon was placing a 3rd rib posterior screw during a procedure for the repair of a rib fracture.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.The driver and blade were returned for investigation.The driver showed signs of use with some minor scratching and discoloration on the handle and knob.The driver was also returned with the blade stuck inside the collet, which showed signs of use with nicks and scratches on the exposed surfaces, likely resulting from an attempt to extract the blade from the driver.Functional testing was done by attempting to remove the blade; the blade could not be removed.Dhr was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to a blade mating issue, as this driver was manufactured before the implementation of the scar addressing the blade getting stuck inside the driver.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: date of this report, describe event or problem, lot number, device availability, date received by manufacturer, type of report, follow up type, device evaluated by manufacturer, device manufacturer date, method code, results code, conclusions code, additional narratives/data.

Brand Name
90° CONTRA ANGLE DRIVER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8599620
Report Number0001032347-2019-00274
Device Sequence Number16639622
Product Code HRS
UDI-Device Identifier00841036123130
UDI-Public00841036123130
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-1189
Device Lot Number861240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1